Kentucky, 2011

Tornadoes and Hail in Kentucky, April 4, 2011

April 4, 2011 · NWS PAH · 15 events in 9 counties and zones

Thunderstorms gradually intensified along and ahead of a cold front from Arkansas into western Kentucky. The storms occurred in a moist and strongly sheared environment, resulting in a combination of line segments and supercells which evolved into a quasi-linear convective system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
9
Property damage
$3.0 million
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Thunderstorms gradually intensified along and ahead of a cold front from Arkansas into western Kentucky. The storms occurred in a moist and strongly sheared environment, resulting in a combination of line segments and supercells which evolved into a quasi-linear convective system. There were isolated tornadoes, along with a couple small swaths of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 4, 5:30 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 4, 5:30 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT MON APR 4 2011

.UPDATE...
AVIATION DISCUSSION FOR 12Z ROUTINE TAF ISSUANCE.

&&

.DISCUSSION...
/PREVIOUSLY ISSUED 349 AM CDT MON APR 4 2011/
WINDS ARE REALLY CRANKING EARLY THIS MORNING...ESP OVER NE AR AND
SRN IL AHEAD OF THE SFC FRONT/CONVECTION. MARION IL RECENTLY
GUSTED TO 55 KTS AND HARRISBURG IL GUSTED TO 50. MOST SLY GUSTS
REMAIN IN THE 30 TO 40 KTS RANGE..SO WILL CONTINUE WITH WIND
ADVISORY AS OPPOSED TO HIGH WIND WARNING. WINDS ARE ALSO CRANKING
BEHIND THE FRONT...WITH GUSTS NEAR 40 MPH BACK IN NW AR/SW MO...SO
DECIDED TO CONTINUE THE WIND ADVISORY THROUGH 7 PM ALL AREAS. CAN
TRIM FROM WEST OT EAST LATER IF NEED BE. TEMPS UNUSUALLY WARM WITH
THE CLOUD AND SOUTHERLY BREEZES HOLDING READINGS IN THE 70S.
ACTUALLY HIT 80 RECENTLY AT CARMI IL.

CONCERNING SEVERE WEATHER POTENTIAL TODAY...ONGOING CONVECTION
OVERNIGHT IN MO HAS PRODUCED 1 INCH HAIL AND DAMAGING WIND GUSTS
OVER 60 MPH FROM TIME TO TIME...ESP IN BOWING SEGMENTS AND THE
WITHIN THE MOST INTENSE CELLS. WILL LIKELY SEE AT LEAST SCATTERED
SEVERE STORMS TODAY AS THIS ACTIVITY MOVES EAST ACROSS THE REGION.
DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN CONCERN...BUT
SOME TORNADO ACTIVITY CANNOT BE RULED OUT...ESP IF THE STORMS
BECOME SURFACE ROOTED AS THE DAY PROGRESSES. HIGHEST SVR WEATHER
RISK WILL BE OVER SE MO AND SRN IL FROM EARLY THIS MORNING THROUGH
LATE MORNING...THEN WILL SHIFT INTO WRN KY AND SW IN THE LATE
MORNING AND INTO THE EARLY AFTERNOON.

WILL SEE CLOSE TO AN INCH OR TWO OF RAIN FROM THIS SYSTEM AS
WELL...ESPECIALLY OVER WESTERN KY...AS THE SYSTEM REALLY BLOWS UP
LATE IN THE MORNING AND INTO THE AFTERNOON.

TEMPS WILL FALL RAPIDLY INTO THE 40S AND 50S BEHIND THE COLD FRONT
WITH THOSE BLUSTERY NW WINDS. THINGS SHOULD CLEAR OUT QUICKLY THIS
EVENING...AND HIGH PRESSURE WILL MAKE A QUICK RETURN TUE/WED WITH
A GRADUAL WARMING TREND. WILL LIKELY SEE 70S AGAIN BY WED AFTERNOON.

&&

.AVIATION...
GIVEN THE MUDDLED FRONTAL BOUNDARY MOVING SOUTHEAST ACROSS THE WFO
PAH TAF SITES...INCLUSION OF IFR CEILINGS WAS NECESSARY ON AN
INTERMITTENT BASIS WAS NECESSARY ALONG AND WITHIN 1-3 HOURS IN
ADVANCE OF THE FRONTAL PASSAGE OVER EACH TAF SITE. WITH THE LOW
LEVEL FLOW SOMEWHAT PARALLEL TO THE FRONT EARLY ON...A MORE
SUSTAINED PERIOD OF LOW /MVFR TO LOW VFR/ CEILINGS AND MVFR TO VFR
VISIBILITIES WILL BE MORE LIKELY ACROSS THE KPAH/KOWB TAF SITES.

WITH THE FRONTAL BOUNDARY EXPECTED BEYOND ALL OF THE TAF SITES BY
21Z TODAY...A TRANSITION TO VFR CONDITIONS WILL OCCUR AROUND
DUSK...WITH UNRESTRICTED CEILINGS AND VISIBILITIES LIKELY BETWEEN
03Z-06Z TUESDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

AVIATION/FIRE WEATHER/SHORT TERM PUBLIC...SMITH
Hazardous weather outlook, Apr 4, 3:27 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
427 AM CDT MON APR 4 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
427 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE LIKELY OVER THE THE ENTIRE
QUAD STATE REGION MONDAY. THIS RISK WILL COME VERY EARLY IN THE
DAY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN THROUGH
THE LATE MORNING AND INTO THE MID AFTERNOON OVER WESTERN KENTUCKY
AND SOUTHWEST INDIANA. THE MAIN THREAT APPEARS TO BE DAMAGING
WIND GUSTS...WITH SOME LARGE HAIL AND ISOLATED TORNADOES ALSO
POSSIBLE.

SOUTHERLY NON THUNDERSTORM WINDS OF 25 TO 35 MPH WITH GUSTS FROM
40 TO 50 MPH MAY RESULT IN SOME DAMAGE TO TREES AND POWER LINES
TODAY...ESPECIALLY THIS MORNING INTO THE EARLY AFTERNOON. PLEASE
REFER TO THE WIND ADVISORY FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR AT LEAST ISOLATED THUNDERSTORMS RETURNS WEDNESDAY
NIGHT AND CONTINUES ON AND OFF THROUGH SATURDAY. THERE IS SOME
POTENTIAL FOR SEVERE WEATHER DURING THAT TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS LIKELY...MAINLY FROM AROUND SUNRISE
MONDAY INTO THE MID MORNING OVER SOUTHERN ILLINOIS AND SOUTHEAST
ILLINOIS...AND THEN FROM MID MORNING INTO THE AFTERNOON OVER
WESTERN KENTUCKY AND SOUTHWEST INDIANA.

In the hours before

Special weather statement, Apr 4, 2:13 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
313 AM CDT MON APR 4 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
313 AM CDT MON APR 4 2011

...LOCAL WIND GUSTS 50 TO 60 MPH LIKELY OVERNIGHT WELL AHEAD OF THUNDERSTORMS...

STRONG WIND GUSTS...RANGING BETWEEN 45 TO 55 MPH...WITH LOCAL WIND
GUSTS AS HIGH AS 60 MPH WILL BE LIKELY WELL AHEAD OF A LINE OF
THUNDERSTORMS MOVING THROUGH MISSOURI AND ILLINOIS AT THIS TIME.

THE BEST LIKELIHOOD OF SEEING THESE WIND GUSTS WILL BE ALONG AND
NORTH OF A LINE FROM ANNA AND EDDYVILLE ILLINOIS...ONWARD TO
MARION...DAWSON SPRINGS AND ELKTON KENTUCKY. PERSONS LIVING IN
SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY WILL
BE SEE THE GREATEST IMPACT DUE TO THE STRONG WINDS.

TRAVEL ON INTERSTATES 57...64 AND PENNYRILE PARKWAY CORRIDOR WILL BE
WILL BE CHALLENGING OVERNIGHT.

IF YOU ARE PLANNING TRAVEL IN SOUTHERN ILLINOIS...SOUTHWEST
INDIANA AND NORTHWEST KENTUCKY THROUGH DAYBREAK...BE PREPARED FOR
STRONG WIND GUSTS FROM THE SOUTH AND SOUTHWEST. THESE WINDS MAY
CAUSE EXTREME DIFFICULTY IN STEERING FOR DRIVERS OF TRACTOR
TRAILERS...RECREATIONAL VEHICLES. DRIVERS OF SMALLER VEHICLES MAY
FIND TRAVEL DIFFICULT AS WELL.

THESE WINDS MAY CAUSE LIMBS TO FALL ON POWER LINES...CAUSING BRIEF
POWER OUTAGES. SOME DISEASED TREES OR TREES WITH SHALLOW ROOTS MAY
TOPPLE TO THE GROUND. UNSECURED OBJECTS LEFT OUTSIDE MAY BE TOSSED
AROUND AND WEAKENED OR DAMAGED BUILDINGS MAY ALSO TOPPLE OVER IN
THE STRONG WINDS.

THE WINDS WILL GRADUALLY DIMINISH IN STRENGTH FROM WEST TO EAST
DURING THE REMAINDER OF THE NIGHT...AS A LINE OF SHOWERS AND
THUNDERSTORM MOVE CLOSER.

LOOK FOR WINDS TO SHIFT TO THE WEST AND NORTHWEST UP TO AN HOUR
BEFORE THE STORMS ARRIVE. THESE WINDS WILL LIKELY BE ASSOCIATED
WITH A WIDESPREAD GUST FRONT AHEAD OF THE STORMS...PRODUCING WIND
GUSTS BETWEEN 25 AND 35 MPH.

FINALLY...IT SHOULD BE NOTED THAT A WIND ADVISORY REMAINS IN
EFFECT FOR ALL OF THE QUAD STATE REGION THROUGH 7 AM CDT.

SMITH

The radar

The Paducah radar (KPAH), 34 km away, was scanning. The volume nearest the first event began at 12:47 UTC.

Open the radar archive at this moment

Event by event

5 tornado, 5 thunderstorm wind, 2 hail, 1 heavy rain, 1 lightning, 1 funnel cloud. Local standard time, as filed.

Hail, Livingston

When
April 4, 6:45 AM CST
Where
Livingston County, 0.69 mi N of Smithland
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.140, -88.400

Heavy Rain, Calloway

When
April 4, 9:00 AM CST to 11:00 AM CST
Where
Calloway County, Hamlin
Reported by
Trained Spotter
Coordinates
36.600, -88.070

Two inches of rain fell in an hour. There was localized street flooding.

Tornado, Ballard

When
April 4, 9:18 AM CST to 9:22 AM CST
Where
Ballard County, 2.5 mi SW of Slater to 1.5 mi E of Slater
Rating
EF1
Path length
3.72 mi
Path width
200 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
36.994, -89.012

Two barns were levelled on Highway 1345. Numerous trees were snapped or uprooted. Peak winds were estimated near 90 mph. Average path width was about 175 yards.

Tornado, Ballard

When
April 4, 9:20 AM CST to 9:27 AM CST
Where
Ballard County, Slater to 1.53 mi NNE of Ceredo
Rating
EF2
Path length
6.42 mi
Path width
300 yd
Injuries
1 direct, 0 indirect
Property damage
$700,000
Reported by
NWS Storm Survey
Coordinates
37.020, -88.980

Near Hinkleville, a man was trapped in a 60 by 80 foot farm building that was destroyed. He received four broken ribs. The roof was removed from a two-story house, and the garage was levelled. Several other homes sustained roof damage, including one with partial roof loss. Two mobile homes were overturned. Two large chicken barns about 45 feet wide by 250 yards long were destroyed, and two others were heavily damaged. Numerous farm buildings were destroyed, along with some grain bins. Dozens of large trees were snapped or uprooted. A mobile home was shifted slightly off its foundation at the end of the track along the McCracken County line. While damage was predominantly caused by the tornado, some damage southeast of Hinkleville was caused by straight-line winds. Peak winds were near 120 mph. Average path width was 250 yards.

Thunderstorm Wind, McCracken

When
April 4, 9:29 AM CST to 9:35 AM CST
Where
McCracken County, 1.51 mi SE of Woodville to 1.93 mi NE of Grahamville
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
37.086, -88.859

Across western McCracken County, a porch roof was blown off, speed limit signs were down, and tree limbs were down. A carport was wrapped around a tree. The damage was mostly north and west of Barkley Regional Airport.

Tornado, McCracken

When
April 4, 9:30 AM CST to 9:31 AM CST
Where
McCracken County, 0.8 mi NW of Heath to 0.69 mi N of Heath
Rating
EF0
Path length
0.51 mi
Path width
50 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
37.089, -88.809

A brief touchdown occurred. The roof of a long metal farm building was lifted across a farm house. Two vehicles parked in a building were heavily damaged. Large tree limbs were down. Peak winds were estimated near 75 mph.

Thunderstorm Wind, McCracken

When
April 4, 9:32 AM CST
Where
McCracken County, Paducah
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.080, -88.630

A 63 mph wind gust was measured at the mall on the west side of Paducah.

Thunderstorm Wind, McCracken

When
April 4, 9:33 AM CST
Where
McCracken County, (Pah)barkley Arpt Pa
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
37.070, -88.770

A wind gust to 61 mph was measured by the ASOS at the Paducah airport.

Lightning, McCracken

When
April 4, 9:45 AM CST
Where
McCracken County, 1.06 mi ENE of Maxon
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.087, -88.713

A trained spotter was taking shelter during a tornado warning with two other individuals. After the storm, while coming out of their place of shelter, lightning struck a few feet above her. The lightning sent showers of sparks and burned a hole in the building she was standing beside. The lightning threw her ten feet from a sidewalk onto a gravel drive, causing some scratches and bruises.

Hail, Marshall

When
April 4, 9:59 AM CST
Where
Marshall County, 1.3 mi ESE of Harvy
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.810, -88.400

Thunderstorm Wind, Trigg

When
April 4, 10:44 AM CST to 10:48 AM CST
Where
Trigg County, 1 mi W of Cadiz to Cadiz
Measured
59 kt (68 mph) measured gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
36.870, -87.838

A wind gust to 68 mph was measured at a local radio station. A gust to 65 mph was measured on the west side of Cadiz. Trees were blown down.

Funnel Cloud, Hopkins

When
April 4, 10:46 AM CST
Where
Hopkins County, 0.88 mi NE of Romney
Reported by
Trained Spotter
Coordinates
37.160, -87.460

Tornado, Muhlenberg

When
April 4, 10:55 AM CST to 11:02 AM CST
Where
Muhlenberg County, 1 mi S of Greenville to Cleaton
Rating
EF1
Path length
7.08 mi
Path width
150 yd
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
37.185, -87.180

The tornado struck first at a mobile home park on U.S. Highway 62 on the south side of Greenville. One mobile home was overturned and destroyed. Three people were injured. Two of the injuries were slight. Another mobile home was blown off its foundation. A camper trailer was overturned. Several houses sustained shingle damage. Trees and limbs were blown down along the entire path. The average path width was 100 yards. Peak winds were estimated near 109 mph.

Thunderstorm Wind, Christian

When
April 4, 11:02 AM CST
Where
Christian County, Fearsville
Measured
68 kt (78 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.980, -87.350

A garage type building formerly used as a car wash was unroofed, and a wall partially collapsed. An unoccupied trailer was blown over.

Tornado, Christian

When
April 4, 11:04 AM CST to 11:10 AM CST
Where
Christian County, 6.5 mi SE of Hopkinsville to 3.2 mi NE of Pembroke
Rating
EF2
Path length
5.26 mi
Path width
200 yd
Injuries
7 direct, 0 indirect
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
36.783, -87.397

The tornado path began along U.S. Highway 41 at a large auto parts manufacturing plant. The industrial warehouse type building was heavily damaged on the north and west sides. Large sections of roof up to 100 by 400 feet were removed. Small sections of exterior walls were peeled back or blown in. A rooftop hvac unit was blown off the building. There were seven injuries to workers inside the plant, mostly due to flying objects. One worker required overnight hospitalization. Some of the injuries included a broken jaw and broken foot. In front of the industrial building on U.S. 41, steel utility poles were bent almost to the ground. The remainder of the path was mostly through open farm country. Several barns were destroyed, and metal roofs were off two homes. Dozens of trees were uprooted. Observers at Fort Campbell reported seeing a rotating wall cloud about the time of the tornado. Peak winds were estimated near 130 mph. The average path width was 150 yards.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyThe tornado archive for Kentucky, 2011Warnings in Kentucky, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288315, 296535, 288324, 288327, 288321, 288329, 288316, 288312, 297428, 288313, 288317, 288314, 288318, 288347, 288319.